Another death linked to contaminated heroin on the streets

A number of deaths are being linked to a batch of heroin circulating on the streets
A number of deaths are being linked to a batch of heroin circulating on the streets
3
Have your say

Another death is being linked to a contaminated batch of heroin circulating on Yorkshire's streets.

Detectives suspect that the death of a 43-year-old man in Wakefield on Sunday could be linked to a deadly batch of heroin laced with potent painkillers.

The heroin is also being linked with four deaths in Barnsley, two in West Yorkshire and others in Humberside and Cleveland.

A West Yorkshire Police spokesman said a 43-year-old man has been arrested on suspicion of supplying Class A drugs following the latest death.

Tests in recent seizures of heroin in the region have found them laced with Fentanyl and Carfentanyl.

Fentanyl is 100 times more potent than street heroin, with Carfentanyl 100 times more potent than that.

Fentanyl is an anaesthesia used to help prevent pain after surgery or other medical procedures and Carfentanyl is used on animals.

Detective Chief Inspector Stuart Spencer, of West Yorkshire Police, said: "Following a number of deaths in the county over the past month, we are strongly urging those people who regularly use heroin and particularly those who purchase their drugs via street suppliers to be extremely cautious in relation to what they are taking.

"Typical symptoms of a Fentanyl overdose include slow and difficult breathing, nausea and vomiting, dizziness and increased blood pressure. Anyone experiencing any unusual symptoms after taking drugs should seek immediate medical attention.

"We would recommend any heroin addicts to consider making contact with drug addiction services to seek their support."